Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 259, NWS Memphis, TN

November 26, 2001Benton County, Marshall County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Nov 26, 2001, 5:29 PM CST for Benton County, Marshall County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 26, 2001, 5:29 PM CST (23:29 UTC)
Expired
Nov 26, 2001, 6:15 PM CST
In force
46 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Benton County, MS, Marshall County, MS

The radar

The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 5:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WUUS54 KMEG 262329
SVRMEM
MSC009-093-270015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
529 PM CST MON NOV 26 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 615 PM CST.

* AT 525 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  HOLLY SPRINGS...MOVING NORTHEAST AT 50 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 615 PM CST INCLUDE...
  SLAYDEN...
  LAMAR...
  MICHIGAN CITY...

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM.

.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A
SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3483 8964 3470 8948 3500 8905 3501 8933
          3496 8948

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 3:48 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Nov 26, 3:48 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
348 PM CST MON NOV 26 2001

LATEST SFC ANALYSIS PLACED THE LO PRES CENTER OVR NE KS WITH THE
TRAILING CDFNT EXTENDING SWD INTO ERN OK. LATEST REGIONAL 88D
LOOP WAS SHOWING SCTD TSTMS ACROSS AR/LA/MS. DPTS HAVE RISEN
DRAMATICALLY THIS AFTN WITH LWR 60S AS FAR NORTH AS JBR.

COMPLEX WX SCENARIO COMING UP OVR THE NEXT FEW DAYS...SW HALF OF
THE FA IS OUTLOOKED IN MODERATE RISK FOR SVR STORMS TONITE. THE
CDFNT IS EXPECTED TO PUSH INTO THE FA LATE TONITE AND STALL OVR SE
SXNS BY TUE AFTN. THIS BNDRY WILL REMAIN FAIRLY STATIONARY THRU THE
NEXT DAYS SETTING THE STAGE FOR A WET FCST. THE UPR LO OVR THE
PLAINS TODAY WILL LIFT NEWD FOLLOWED BY A STRONGER TROF DIGGING INTO
THE SRN PLAINS. SW ENERGY ROUNDING THE BASE OF THE TROF OVR TX WILL
INDUCE CYCLOGENESIS OVR THE WRN GULF WHICH WILL TRACK NEWD ALONG
THE STALLED BNDRY WED/WED NITE. AS THE LO PRES SYSTEM LIFTS INTO THE
TN VALLEY THE FNT WILL FINALLY SHIFT EWD THU MORNING. IT APPEARS THAT
THE MOIST FIELD WILL MOVE EWD BEFORE THE COLDER AIR MOVES IN WED
NITE/THU MORNING SO WILL MENTION RAIN ONLY. EXPECT A BREAK TUE
AFTN/EVENING THEN PRECIP WILL MOVE IN LATE TUE NITE AHEAD OF THE
DEVELOPING SFC WAVE. WED SHOULD BE WET FROM SUNRISE TO SUNSET AND
INTO WED NITE. THERE WILL BE A TIGHT THERMAL BNDRY SETUP ACROSS THE
FA AS THE STALLED BNDRY WILL MOVE LITTLE TUE INTO THU MORNING. THE
ETA APPEARS TO HOLD THE BNDRY FURTHER WEST AND NORTH WHICH IS
REFLECTED IN ITS AXIS OF HEAVIEST QPF FURHTER WEST AND NORTH OVR THE
NEXT 36 HRS. FAVOR THE AVN FOR THIS FCST CYCLE. HAVE ATTEMPTED TO
BREAK THE ZNS DOWN TO REFLECT THE EXPECTED THERMAL CONTRAST FOR
TUE/WED. THERE WILL BE A MAJOR BUST SOMEWHERE ALONG THE LINE ON
TEMPS.

.MEG...NONE.

In the hours before

Local storm report, Nov 26, 12:28 PM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1228 PM CST MON NOV 26 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 AM    LEWISBURG                 MS   TORNADO
11/24/01   DESOTO                         SEVERAL HOMES DAMAGED.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 5:20 PM CSTTornado WarningMEGYalobusha40 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.